Alert archive / Delaware / Special Weather Statements in 2015
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 31, 2015, 2:02 PM EDT for New Castle County, Delaware. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2015, 2:02 PM EDT (18:02 UTC)
- Expired
- Aug 31, 2015, 3:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Philadelphia/Mount Holly
County New Castle County, DE
The radar
The Philadelphia radar (KDIX), 102 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119
WWUS81 KPHI 311802
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 PM EDT MON AUG 31 2015
DEZ001-311900-
NEW CASTLE-
202 PM EDT MON AUG 31 2015
...A SLOW MOVING THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE
COUNTY...
AT 200 PM EDT...A STRONG THUNDERSTORM WAS OVER ASHLAND...OR 7 MILES
NORTHWEST OF WILMINGTON...MOVING EAST AT 10 MPH.
BECAUSE OF THE SLOW MOVEMENT, TORRENTIAL RAINFALL IS ALSO OCCURRING
WITH THIS STORM...AND WILL CAUSE LOCALIZED POOR DRAINAGE FLOODING.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. RAINFALL AMOUNTS
OF HALF AN INCH TO AN INCH WITHIN THE HOUR ARE BECOMING MORE LIKELY.
LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15
MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A
BUILDING OR VEHICLE.
LAT...LON 3982 7568 3982 7545 3981 7544 3965 7557
3966 7558 3976 7570
TIME...MOT...LOC 1800Z 284DEG 7KT 3979 7565
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 31, 1:41 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 31, 1:41 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 141 PM EDT MON AUG 31 2015 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVER OUR REGION THROUGH MID WEEK. A WEAK COLD FRONT SHOULD SLIDE SOUTH THROUGH OUR REGION THURSDAY INTO FRIDAY. THIS WEEKEND, HIGH PRESSURE WILL RESIDE ALONG THE EASTERN NEW ENGLAND COAST, PROVIDING A LITTLE RELIEF FROM THE HEAT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A WEAK SURFACE TROUGH ACROSS THE AREA, COMBINED WITH WEAK SHORT WAVE/VORTICITY IMPULSE MOVING ACROSS THE AREA THROUGH THIS AFTERNOON WILL CONTINUE TO HELP CREATE A FEW ISOLATED SHOWERS, SO WE'LL KEEP A SLIGHT CHANCE OF SHOWERS ACROSS THE NORTHERN AND WESTERN AREAS, BUT HAVE EXPANDED THE SHOWERS FARTHER TO THE SOUTH AND EAST. WOULD NOT BE SUPRISED TO SEE AN ISOLATED LIGHTNING STRIKE OR TWO. THERE IS ALSO A LARGE AREA OF PRECIPITATION TO OUR SOUTH THAT IS SLOWLY MOVING NORTHEAST. THE CURRENT EXPECTATION IS THAT IF THIS AREA HOLDS TOGETHER THROUGH THE AFTERNOON THAT IT WILL REMAIN TO OUR SOUTH. IF IT DOES MOVE A LITTLE FARTHER NORTHWARD, IT WOULD LIKELY MAINLY AFFECT SOUTHERN DELAWARE AND THE ADJACENT COASTAL WATERS. WITH AT LEAST TO SOME PARTIAL SUNSHINE, TEMPERATURES TODAY SHOULD BE CLOSE TO WHAT THEY WERE SUNDAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... BEHIND THE FROPA, SFC HIGH PRES BUILDS BACK IN AND EXPECT A CLEARING SKY AND GENLY LIGHT WIND. && .LONG TERM /TUESDAY THROUGH SUNDAY/... TUESDAY AND WEDNESDAY...UPPER LEVEL RIDGE AXIS SLIDES OVER THE REGION. AS A RESULT, THICKNESSES INCREASE AND SHOULD SEE TEMPERATURES A FEW DEGREES HIGHER THAN TODAY. WITH THE RIDGE AXIS OVERHEAD ON TUESDAY, SYNOPTIC SCALE SUBSIDENCE SHOULD INHIBIT ANY SHOWERS FROM DEVELOPING. A FEW MODELS SHOW AN EMBEDDED UPPER LEVEL SHORT WAVE TROUGH DIGGING SOUTHEAST OVER THE REGION WEDNESDAY, WHICH COULD BE ENOUGH FOR ISOLATED CONVECTIVE INITIATION, PRIMARILY WEST OF THE FALL LINE. THURSDAY AND FRIDAY...STILL CONSIDERABLE MODEL DISAGREEMENT AND CONTINUITY ON THE TIMING AND EVOLUTION OF THE COLD FRONT WHICH MAY BE SLIDING INTO THE REGION THROUGH THIS PERIOD. AT THIS POINT, THINK THE FASTER (WITH THE FRONT ARRIVING LATE THURSDAY OR THURSDAY NIGHT) AND FURTHER SOUTH (MOVING COMPLETELY SOUTH OF THE REGION) SOLUTIONS ARE THE MOST LIKELY GIVEN THE LARGE MERIDIONAL COMPONENT OF THE UPPER LEVEL PATTERN. THAT BEING SAID, I DIDN'T GO QUITE AS LOW WITH HIGH TEMPERATURES EACH DAY AS THE GFS AND ECMWF, GIVEN THE STILL LARGE MODEL DISAGREEMENTS. SATURDAY THROUGH SUNDAY...ONCE THE FRONT SLIDES SOUTH, THE NEXT QUESTION WILL BE WHERE THE SURFACE HIGH STALLS. AT THIS POINT, IT IS LOOKING LIKELY THAT IT WILL BE FAR ENOUGH OFF SHORE TO LEAD TO ON SHORE FLOW FOR OUR REGION, PROVIDING FURTHER RELIEF FROM THE HEAT, AND POSSIBLY SOME LIGHT PRECIPITATION. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS CONTINUE TO BE FORECAST FOR THE REMAINDER OF TODAY, THROUGH TONIGHT AND TUESDSAY. ISOLATED SHOWERS ARE DEVELOPING ACROSS THE AREA, SO WE'VE INCLUDED VCSH IN THE TAFS THIS AFTERNOON. IF IT LOOKS MORE LIKELY A PARTICULAR TAF WILL BE AFFECTED, WE'LL AMEND AS NECESSARY. GENERAL SOUTHWEST WINDS MAY BEGIN TO GUST IN THE MID TEENS THIS AFTERNOON, BEFORE THE GUSTS DROP OFF AROUND SUNSET. WINDS WILL REMAIN MOSTLY SOUTHWEST TONIGHT, WITH SOME AREAS BECOMING LIGHT AND VARIABLE/CALM. WINDS SHOULD BECOME MORE NORTH-NORTHWEST BY DAYBREAK TUESDAY AS A BOUNDARY PUSHES THROUGH THE AREA. OUTLOOK... TUESDAY...VFR CONDITIONS EXPECTED. WEDNESDAY...LOCALIZED MVFR CONDITIONS WITH BR POSSIBLE IN THE MORNING, AND ISOLATED THUNDERSTORMS POSSIBLE NEAR KABE AND KRDG IN THE AFTERNOON. OTHERWISE...VFR CONDITIONS EXPECTED. THURSDAY THROUGH FRIDAY...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE REGION. ALSO POSSIBLE FOR WIDESPREAD FOG TO DEVELOP NORTH OF A COLD FRONT IF IT MOVES INTO OUR REGION. && .MARINE... NO MARINE FLAGS ARE ANTICIPATED THRU THE NR AND SHORT TERM PDS. SEAS WILL GENLY BE AROUND 3. WIND WILL GENLY BE SW IN THE 10 TO 15 KT RANGE WITH GUSTS AS HIGH AS 20 KT. OUTLOOK... TUESDAY THROUGH THURSDAY...WINDS AND SEAS SHOULD STAY WELL BELOW SMALL CRAFT ADVISORY CRITERIA. WATER TEMPERATURES ARE ABOVE NORMAL. FRIDAY...SEAS COULD APPROACH 5 FEET, ESPECIALLY LATE IN THE DAY ON FRIDAY AND WIND GUSTS NEAR 20 KT ARE POSSIBLE. && .RIP CURRENTS... A MODERATE RISK WILL BE MAINTAINED IN NJ ONCE AGAIN TODAY, AS WE WILL HAVE SEAS AROUND 3 FT, SW WIND THAT COULD GUST AS HIGH AS 20 KT AND S SWELL. WE WILL STILL BE INFLUENCED BY THE NEARLY FULL MOON AS WELL AND HAVE LONG PERIODS...AROUND 9 SECONDS. IN DELAWARE, THE RISK REMAINS LOW. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...JOHNSON NEAR TERM...NIERENBERG/ROBERTSON SHORT TERM...NIERENBERG LONG TERM...JOHNSON AVIATION...JOHNSON/NIERENBERG MARINE...JOHNSON/NIERENBERG RIP CURRENTS...
Hazardous weather outlook, Aug 31, 3:33 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 333 AM EDT MON AUG 31 2015 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-010745- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 333 AM EDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-010745- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 333 AM EDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP CURRENTS THROUGH THIS EVENING ALONG THE NEW JERSEY SHORE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-010745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 333 AM EDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 31, 2:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 PM EDT MON AUG 31 2015
DEZ001-311900-
NEW CASTLE-
202 PM EDT MON AUG 31 2015
...A SLOW MOVING THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE
COUNTY...
AT 200 PM EDT...A STRONG THUNDERSTORM WAS OVER ASHLAND...OR 7 MILES
NORTHWEST OF WILMINGTON...MOVING EAST AT 10 MPH.
BECAUSE OF THE SLOW MOVEMENT, TORRENTIAL RAINFALL IS ALSO OCCURRING
WITH THIS STORM...AND WILL CAUSE LOCALIZED POOR DRAINAGE FLOODING.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. RAINFALL AMOUNTS
OF HALF AN INCH TO AN INCH WITHIN THE HOUR ARE BECOMING MORE LIKELY.
LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15
MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A
BUILDING OR VEHICLE.
LAT...LON 3982 7568 3982 7545 3981 7544 3965 7557
3966 7558 3976 7570
TIME...MOT...LOC 1800Z 284DEG 7KT 3979 7565Nearby
Special Weather Statements in Delaware, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.